Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 18, NWS Memphis, TN

May 26, 2006Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 26, 2006, 8:40 PM CDT for Dyer County, Lauderdale County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 8:40 PM CDT (01:40 UTC)
Expired
May 26, 2006, 10:45 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2891 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2891 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 270141
FFWMEG
TNC045-097-270345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DYER COUNTY IN NORTHWEST TENNESSEE
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 1045 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS   
  THE WARNED AREA. AT 835 PM CDT...LAW ENFORCEMENT REPORTED WATER    
  COVERING THE ROADS IN HALLS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIONVILLE...ROELLEN...NEWBERN...MISTON...MILLSFIELD...HALLS...
  EDITH...DYERSBURG AND BRADLEYTOWN.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3619 8917 3593 8922 3573 8945 3578 8974
      3620 8961

$$
1 follow-up statement
000 
WGUS74 KMEG 270338
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT FRI MAY 26 2006

TNC045-097-270345-
LAUDERDALE TN-DYER TN-
1037 PM CDT FRI MAY 26 2006

...A FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR DYER AND 
LAUDERDALE COUNTIES...

AT 1035 PM CDT...HEAVY RAIN HAD DIMINISHED ACROSS DYER AND  
LAUDERDALE COUNTIES...AND NO FURTHER FLASH FLOODING IS EXPECTED. 

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3619 8917 3593 8922 3573 8945 3578 8974
      3620 8961

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 8:37 PM CDT, 3 minutes earlier.

Area forecast discussion, May 26, 8:37 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT FRI MAY 26 2006

.UPDATE...

THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA. STORMS APPEAR TO HAVE BE LESS LIKELY TO PRODUCE
HAIL AND MORE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL. WILL NOT
MAKE ANY CHANGES TO FORECAST AT THIS TIME BUT WILL NEED TO UPDATE
ONCE SEVERE THUNDERSTORM WATCH EXPIRES.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 26, 11:23 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT FRI MAY 26 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271830-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1123 AM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
INTERACT WITH INCREASINGLY UNSTABLE CONDITIONS TO ALLOW FOR THE
DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW FOR DAILY CHANCES
OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER THE NEXT
SEVERAL DAYS. GIVEN THE DEGREE OF INSTABILITY EXPECTED...A FEW OF
THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS MAY BE NEEDED THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, May 26, 7:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

&&

ARS
Local storm report, May 26, 7:07 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0640 PM     HAIL             MARMADUKE               36.19N 90.39W
05/26/2006  E0.75 INCH       GREENE             AR   PUBLIC

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

&&

ARS
Local storm report, May 26, 7:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0635 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
05/26/2006  M65 MPH          DYER               TN   AWOS

            OBSERVED AT DYERSBURG AIRPORT.

0640 PM     HAIL             MARMADUKE               36.19N 90.39W
05/26/2006  E0.75 INCH       GREENE             AR   PUBLIC

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

&&

ARS
Local storm report, May 26, 7:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0635 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
05/26/2006  M65 MPH          DYER               TN   AWOS

            OBSERVED AT DYERSBURG AIRPORT.

0640 PM     HAIL             MARMADUKE               36.19N 90.39W
05/26/2006  E0.75 INCH       GREENE             AR   PUBLIC

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

0735 PM     HAIL             CLARKTON                36.45N 89.97W
05/26/2006  E1.00 INCH       DUNKLIN            MO   AMATEUR RADIO

&&

ARS
Local storm report, May 26, 8:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0635 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
05/26/2006  M65 MPH          DYER               TN   AWOS

            OBSERVED AT DYERSBURG AIRPORT.

0640 PM     HAIL             MARMADUKE               36.19N 90.39W
05/26/2006  E0.75 INCH       GREENE             AR   PUBLIC

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

0735 PM     HAIL             CLARKTON                36.45N 89.97W
05/26/2006  E1.00 INCH       DUNKLIN            MO   AMATEUR RADIO

0815 PM     HAIL             3 N NEWBERN             36.16N 89.27W
05/26/2006  E1.00 INCH       DYER               TN   AMATEUR RADIO

&&

ARS
Local storm report, May 26, 8:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

0555 PM     HAIL             5 NE STEELE             36.14N 89.78W
05/26/2006  E1.00 INCH       PEMISCOT           MO   EMERGENCY MNGR

0635 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
05/26/2006  M65 MPH          DYER               TN   AWOS

            OBSERVED AT DYERSBURG AIRPORT.

0640 PM     HAIL             MARMADUKE               36.19N 90.39W
05/26/2006  E0.75 INCH       GREENE             AR   PUBLIC

0645 PM     HAIL             6 E UNION CITY          36.42N 88.94W
05/26/2006  E0.75 INCH       OBION              TN   LAW ENFORCEMENT

0655 PM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  E0.75 INCH       OBION              TN   TRAINED SPOTTER

0735 PM     HAIL             CLARKTON                36.45N 89.97W
05/26/2006  E1.00 INCH       DUNKLIN            MO   AMATEUR RADIO

0800 PM     HAIL             PIGGOTT                 36.38N 90.20W
05/26/2006  E0.88 INCH       CLAY               AR   TRAINED SPOTTER

0815 PM     HAIL             3 N NEWBERN             36.16N 89.27W
05/26/2006  E1.00 INCH       DYER               TN   AMATEUR RADIO

&&

ARS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:02 PM CDTSevere Thunderstorm WarningMEGObion28 min
May 26, 7:08 PM CDTSevere Thunderstorm WarningMEGLauderdale37 min
May 26, 7:14 PM CDTSevere Thunderstorm WarningMEGLake16 min
May 26, 7:19 PM CDTSevere Thunderstorm WarningMEGObion26 min
May 26, 7:44 PM CDTSevere Thunderstorm WarningMEGLauderdale31 min
May 26, 7:57 PM CDTSevere Thunderstorm WarningMEGDyer33 min
May 27, 3:01 PM CDTFlash Flood WarningMEGHardin119 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.